Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 22, 2021, 7:19 PM EDT for Wayne County, North Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2021, 7:19 PM EDT (23:19 UTC)
- Expired
- Jul 22, 2021, 8:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
County Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 65 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
786
WWUS82 KRAH 222319
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
719 PM EDT Thu Jul 22 2021
NCZ078-230015-
Wayne NC-
719 PM EDT Thu Jul 22 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WAYNE
COUNTY UNTIL 815 PM EDT...
At 717 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Goldsboro, moving southeast at 5 mph.
Wind gusts up to 45 mph will be possible with this storm.
Deadly cloud to ground lightning will also be possible with this
storm.
Locations impacted include...
Goldsboro, Mount Olive, Walnut Creek, Seven Springs, Mar-Mac,
Brogden, Cliffs Of The Neuse State Park, Elroy and Grantham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3534 7782 3518 7784 3515 7790 3517 7793
3517 7796 3518 7800 3519 7800 3519 7803
3524 7819 3530 7818 3542 7811 3544 7798
3538 7780
TIME...MOT...LOC 2317Z 305DEG 5KT 3533 7797
$$
NTLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 22, 3:33 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 22, 3:33 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 333 PM EDT Thu Jul 22 2021 .SYNOPSIS... A weak cold front will southern NC will drift slowly south tonight, and will dissipate south of the area on Friday . Weak high pressure will build over the area Friday through the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 230 PM Thursday... An Air Quality Alert for fine particulates is in effect for all of central NC through midnight. Surface cold front has temporarily hung up across the far SE counties. The front is expected to push slowly south overnight, working it's way into SC. Noticeably less humid air has advected into the area in the wake of the front, per sfc dewpoints in the lower to mid 60s. This drier air will curb destablization today, with only weak instability of 500- 1000 J/Kg of MLCAPE forecast to develop in closer proximity to the front across the southeastern counties. Thus, it's looking mostly dry this afternoon across all of the forecast area. Lingering smoke plume from the fires out west will result in minor air quality issues and periods of reduced sfc visibilities in haze. Highs ranging from lower/mid 80s north to lower 90s south. Mostly clear skies are expected overnight. Lows tonight will be driven by radiationally cooling with the notably drier air across western and northern portions of the forecast area allowing temps. Elsewhere, the lingering higher dewpoints will support mins in the upper 60s to lower 70s, along with the potential for some patchy fog. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 330 PM Thursday... Sandwiched between the expansive heat ridge centered over the western and central US and an upper trough over the NE US, northwesterly flow aloft will continue across the Carolinas. The weak frontal zone is forecast to eventually dissipate south of the area as a weak sfc trough develops in the lee of the southern and central Appalachian Given the lack of triggers or forcing across the area, convection will be isolated at best, and driven by daytime heating and resultant weak to moderate destablization. Smoke/air quality models indicate that the lingering smoke plume, will weaken in concentration while shifting slightly south throughout the day. Thus, little to impact on afternoon high temps. Highs ranging from mid 80s north to lower 90s south. Mostly clear to partly cloudy skies are expected Friday night with lows in the upper 60s to lower 70s. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 315 PM Thursday... Mid to upper level ridge over southern Plains will extend over the Southeast during the weekend. Although, a mid level trough tries to dig south from the Great Lakes region into the Northeast a few shortwave disturbances with make their way over the Appalachian mountains which will slightly increase afternoon shower activity Saturday and Sunday. The cold front will stay to our north for now as a lee trough lingers over central NC into early next week. As the trough remains over central NC, more shortwave disturbances will move across the region and increase chances of rain yet again. For now the best chance for showers and storms will be late Monday and into Tuesday, and possibly lingering into Wednesday. Thursday there will be a slight chance in the far southeast Coastal Plain as the trough moves offshore and high pressure builds in from the west. Temperatures during the long term will remain consistent at or just above average with highs in the upper 80s low 90s and lows in the upper 60s and low 70s. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 230 PM Thursday... Some areas of light smoke and haze associated with wildfires burning in the western states will continue to produce hazy conditions, with periods of reduced sfc visibilities in the 5 to 7 sm range. Areas of fog are possible late tonight/Friday morning, mainly across central and eastern NC where the sfc dewpoints will remain high and dewpoint depressions will be near zero. Fog should lift and dissipate between 12 to 14z, with isolated to widely scattered showers/storms possible Friday afternoon. Winds will be light throughout the forecast period. Looking ahead: Aside from some brief periods of sub-VFR conditions associated with isolated to widely scattered afternoon showers and storms, expect predominately VFR conditions through the weekend. Rain chances are expected to increase Monday and Tuesday as a series of upper level disturbances swing through the mid-Atlantic region. & .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...CBL/Badgett NEAR TERM...CBL SHORT TERM...CBL LONG TERM...CA AVIATION...CBL
Hazardous weather outlook, Jul 22, 4:09 AM EDT, 15 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 409 AM EDT Thu Jul 22 2021 NCZ007>011-021>028-038>043-073>078-083>086-088-089-230815- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 409 AM EDT Thu Jul 22 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 22, 7:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
719 PM EDT Thu Jul 22 2021
NCZ078-230015-
Wayne NC-
719 PM EDT Thu Jul 22 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WAYNE
COUNTY UNTIL 815 PM EDT...
At 717 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Goldsboro, moving southeast at 5 mph.
Wind gusts up to 45 mph will be possible with this storm.
Deadly cloud to ground lightning will also be possible with this
storm.
Locations impacted include...
Goldsboro, Mount Olive, Walnut Creek, Seven Springs, Mar-Mac,
Brogden, Cliffs Of The Neuse State Park, Elroy and Grantham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3534 7782 3518 7784 3515 7790 3517 7793
3517 7796 3518 7800 3519 7800 3519 7803
3524 7819 3530 7818 3542 7811 3544 7798
3538 7780
TIME...MOT...LOC 2317Z 305DEG 5KT 3533 7797
NTLNearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.